Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Mirena coil

(5 Posts)
missmogwi Thu 15-Sep-11 14:44:12

Due to very heavy periods my GP has advised me to have the coil fitted.

I have googled it and spoke to doc obviously but would like other opinions on it. Are there any side effects? Bad skin/ depression etc?

Also she has told me to take pain relief beforehand, this does not bode well.

MayDayChild Thu 15-Sep-11 14:51:03

have you had children by section or vaginally? If the latter, it will be fine!
I didn't feel it at all - painless throughout but apparently the cervix can spasm which is painful. My GP said if this happens, she would squirt a pain killing gel to stop this. You can always tell them to stop as well!

Side effects
If you have had effects from other contraceptives such as weight gain, headaches, acne, bloating, mood swings then these are the most likely side effects you will get. It is the same hormone as the mini pill I believe.

I never had trouble with the pill so I am not having trouble with mirena. There are lots of threads on here so search for more info.

I have found I am slightly hairier - my top lip is a bit darker but hardly a problem. My libido is suffering as well, but we are coping with this.

I do have periods, somewhat erratically, very light (I use a mooncup 12 hours at a time and its not full) but they now last 7 days not 4. Much longer in between as well, I was 23 day cycle but now average 45 days. I have had it since last November.

I do sometimes get spots and I definitely ovulate but less frequently.

DH cannot feel it. The 'strings' need to be tucked in so to speak.
I am a happy customer.

missmogwi Thu 15-Sep-11 19:01:30

Thanks for your great reply. I have had both types of delivery so should be ok.
I am only considering it due to heavy periods not for contraception as I'm a LP.
I'm going to have to have a think, I suffered from depression for a long time which was exacerbated by pill. If symptoms are the same might not be best idea!
Thanks again. smile

MayDayChild Thu 15-Sep-11 20:44:10

I would say go for it but keep an emotions diary. If you feel it is affecting your mood you must insist they take it out. Those that post On here about it being dreadful do say symptoms vanish the moment it is removed.

Stropperella Thu 15-Sep-11 20:49:49

I found that the pill (various different types over several years) caused me to have depression and gain weight. The Mirena was excellent for dealing with my heavy periods but sadly caused me to suffer from depression and anxiety. I have felt much better since having it removed (kept it in for 5 years as GP was sceptical that the Mirena was the cause of my symptoms, but even he eventually came to the conclusion that it was) and I would advice anyone who has reacted badly to the pill to think twice about having the Mirena put in. (Mirena did not affect my weight, btw)

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now